MAUDE Adverse Event Report: ETHICON, LLC MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON, LLC MONOCRYL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y398H
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
Patient had a cesarean delivery (c-section).After closure, it was noted that the tip of a suture needle had broken off.It was too small of a piece to use x-ray or find it on wound exam.The nurse estimates that the size of the broken tip was at less than 2 mm.The needle was not kept, but we have the package.

Brand Name
MONOCRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON, LLC
475 c street
los frailes industrial park, suite 401
guaynabo PR 00969
MDR Report Key10939922
Report Number10939922
Device Sequence Number4329824
Product Code GAN
UDI-Device Identifier10705031059092
UDI-Public(01)10705031059092
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/01/2020
Report Date (Section F) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY398H
Device Catalogue NumberY398H
Device Lot NumberPJZ880
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/03/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight78
Date Report Sent to FDA12/01/2020